Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hi. My name is Mandie. I am a 42yr old mother of 7. I was diagnosed with Graves Disease 30yrs ago. Went thru 2 radioactive iodine treatments for my goiter which has permanently plaqued me with hypothyroidism. Have been on synthroid for around 28yrs. All has been pretty "normal" until now with the exception of a slightly elevated BP last November. I was put on hydrochlorathiazide (AKA- water pill). Went back in December for a BP check and all was well. Went to my doc last week for my yearly physical & lab work. My BP was 180/98 and that was the third time the doc took it! She put me on lisinopril & norvasc. I just figured it was just a part of aging, as both my parents have had high BP for decades. Asked the doc about these crazy hives/rash I have been experiencing off and on since December. It only happens if I scratch a normal itch then the entire surrounding area of my skin instantly turns into a huge bumpy itchy mess but, they are not red bumps.. My 6yr old said it feels like his big green flat lego board! My doc pretty much just shrugged it off and said its probably just dry skin. I never thought it was just dry skin! Then yesterday I got a call from the office with my lab results. To my horrifying surprise, my TSH level was 11.30, my Free T4- 0.9. I was then told that my total cholesterol was high at 227 (under 200 is normal), with my HDL (Good cholesterol) Low at 49 (60 or higher is normal) & my LDL (Bad cholsterol) high at 157 (100-129 is normal) and, as if that wasn't enough, I was told that my vitamin D level was seriously low at a whopping 17 (30-100 is normal). and very dehydrated!! I then asked the nurse what my docs plan of action was to address all of these out of nowhere suddenly new diagnoses. To my shocking, frightening surprise, the nurse casually said "Oh, the Doctor said she is just going to watch everything for now with repeat fasting labs in June. The doctor also wants know if your taking your medications properly as perscribed"? As you could imagine I was speechless, furious, scared, freaking out, etc. I said to her "SERIOUSLY?? She's worried about if I'm properly taking my meds? YES, Yes I am properly taking my meds, open mouth, pop in the pills, drink some liquid and BAM!! All done. So you can tell the doc I said that. Also remind her for me that not only am I a paramedic, I am also an LPN and I do the seriousness of medicating properly!! THANK YOU VERY MUCH!!" Then I just hung up.
I am now at a complete and total loss as to what to treat first because they can all be caused by the other!
Any advice of any and all types would be very gratefully accepted and appreciated! Thank You for taking the time to read my very long, detailed story/medical dilemma.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?
0
×
SHOW MAIN MENU
SHOW SUB MENU